|Psoriatic Arthritis and HIV - BY
Sep 13, 2000
Have a family history of PA. Some minor flare ups years ago. Been positive for the past 5 years. Have always been undetectable, same combo (fortavase & Combivir) no side effects to speak of, T-cells 500 to 600. Last lab <15. However over the past 2 years the PA gets increasingly worse. I know both are autoimmune problems and some positive people can develope PA. My question is has there been any research done or do you know of any advancements in this area? When I started treatment for HIV an intial viral load was never done. I'm wondering if the closest of the two problems might explain my being undectable and side effect free for so long. Is it showing itself in these severe PA flare ups thanks for your time.
| Response from Dr. Young
In general, the autoimmune arthropathies (like psoriatic arthritis or rheumatoid arthritis) improve with declining immune function. Thus, paradoxically, your good response to your HIV therapy may make your PA more symptomatically severe. To my knowledge, there hasn't been too much new in this field, owing to the fact that there just aren't too many people with both disorders. The area of research that might yield some information will be in immunology.
As for your lack of drug side effects, I really doubt that your PA has much to do with this. Rather, I chalk it up to a little good luck and medications that don't always cause side effects.
thanks for your question. -BY
Benjamin Young, M.D., Ph.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Pain In Penis After Getting Scratched Worried I Have HIV
- Tiredness After Getting Fingered Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- White Spots After Swallowing Sperm Sign Of HIV AIDS
- How To Completely Get Rid Of Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.